MAUDE Adverse Event Report: COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Catalog Number C-UDLMY-501J-RSC-CCT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.Preamendment.Patient code: no code available - additional procedure required to remove and replace line.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the blue hub on a double lumen polyurethane central venous catheter placed on (b)(6) 2018 was found cracked on (b)(6) 2018.The line was in situ for 15-hours and replaced with a like device during an additional procedure.The device was connected to a smartsite needle free valve.A 70% alcohol swab was used to scrub the hub and it was allowed to completed dry before a new needleless connector (nc) was placed.Nc changes had been completed at 0400 for blood cultures.As reported, the patient did not experience any additional adverse effects due to this occurrence.
 
Event or Problem Description
No new event description information to report at this time.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.Additional information: investigation evaluation: a review of the complaint history, device history record, instructions for use, manufacturing instructions, quality control, as well as a functional test and visual inspection of the returned device was conducted during the investigation.One 5fr double lumen catheter was returned for investigation.A visual inspection of the device concluded that there were no noted kinks to the device.Biological matter was present all over the device within the extension tubes and hub tips.There appeared to be no damage to the manifold, suture wing, extension tube, and/or catheter.Two non cook needle-less connectors were returned with the catheter.A leak test was performed on all hubs and confirmed the presence of a leak in the blue hub.Upon visual inspection of the blue hub, a 0.8cm crack was discovered and noted to be in line with the left wing and opposite the gate.Stress marks were noted on the luer lock thread and on the left wing of the hub.The cavity number of the hub was 2.The white hub did not leak, and a visual inspection confirmed that there was no damage to the hub.Biological matter was present.A tug test was performed on all lumens and their connections to the suture wing and hubs.Light force was used to confirm that all connections were secure.The investigators were able to recreate the failure mode during evaluation.Additionally, a document based investigation evaluation was performed.It was concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record for lot 8998227 and subassembly lots (ic8782434, sa8649313, sa8602407) found no relevant nonconformances that could have contributed to the reported failure mode.The device history record for raw materials noted that the devices were ¿ok¿ during incoming inspection.It should be noted that there were no complaints reported for the main or subassembly lots.It was concluded that there is no evidence that nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions:do not re-sterilize catheter.Do not cut, trim or modify catheter or components prior to placement or intraoperatively.How supplied: store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." a supplier investigation was conducted.A review of the manufacturing logs of hub lots found no anomalies noted in the manufacturing process, and all parameters were within validated manufacturing specifications.No evidence exists to assume parts do not meet specifications.Inspections performed during manufacturing yielded no parts out of specification.The supplier stated that there was no known relationship of the device to the reported event.It was concluded that no nonconforming product has been identified in house or in the field based on the investigation.Based on the information provided, examination of the returned product and the results of our investigation, a definitive root cause could not be established.Appropriate measures have been taken to address this failure mode.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded no risk reduction activities are required at this time.The appropriate personnel have been notified and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
DOUBLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8108665
Report Number1820334-2018-03088
Device Sequence Number19361007
Product Code DQY
UDI-Device Identifier00827002269378
UDI-Public(01)00827002269378(17)200323(10)8998227
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2020
Device Catalogue NumberC-UDLMY-501J-RSC-CCT
Device Lot Number8998227
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer02/28/2019
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SMARTSITE NEEDLE FREE VALVE
Outcome Attributed to Adverse Event Required Intervention;